Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 258, NWS Atlanta, GA

May 6, 2009Marion County, Talbot County, Taylor County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 6, 2009, 4:56 PM EDT for Marion County, Talbot County, Taylor County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2009, 4:56 PM EDT (20:56 UTC)
Expired
May 6, 2009, 5:32 PM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Marion County, GA, Talbot County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 10:27 AM EDTTornado WatchSPC9 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 749 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
749 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
526 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 062056
SVRFFC
GAC197-263-269-062215-
/O.NEW.KFFC.SV.W.0258.090506T2056Z-090506T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT WED MAY 6 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MARION COUNTY IN WEST CENTRAL GEORGIA
  SOUTHEASTERN TALBOT COUNTY IN WEST CENTRAL GEORGIA
  TAYLOR COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 10 MILES
  SOUTHWEST OF JUNCTION CITY...MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TALBOTTON...BUTLER AND REYNOLDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3246 8452 3267 8456 3276 8430 3272 8426
      3273 8423 3268 8418 3267 8410 3263 8405
      3258 8406 3254 8401 3249 8401 3252 8407
      3248 8413
TIME...MOT...LOC 2055Z 256DEG 24KT 3254 8462

$$
2 follow-up statements
000 
WWUS52 KFFC 062124
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
524 PM EDT WED MAY 6 2009

GAC197-263-062134-
/O.CAN.KFFC.SV.W.0258.000000T0000Z-090506T2215Z/
MARION GA-TALBOT GA-
524 PM EDT WED MAY 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TALBOT AND NORTH
CENTRAL MARION COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS EXITED THESE COUNTIES AND 
HAS WEAKENED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

LAT...LON 3254 8446 3256 8444 3256 8441 3260 8441
      3262 8437 3271 8433 3274 8428 3272 8426
      3273 8423 3268 8418 3267 8410 3263 8405
      3258 8406 3248 8442
TIME...MOT...LOC 2124Z 252DEG 29KT 3263 8434

$$

GAC269-062215-
/O.CON.KFFC.SV.W.0258.000000T0000Z-090506T2215Z/
TAYLOR GA-
524 PM EDT WED MAY 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN TAYLOR COUNTY...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WESLEY CHURCH...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUTLER...CARSONVILLE AND FICKLING MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3254 8446 3256 8444 3256 8441 3260 8441
      3262 8437 3271 8433 3274 8428 3272 8426
      3273 8423 3268 8418 3267 8410 3263 8405
      3258 8406 3248 8442
TIME...MOT...LOC 2124Z 252DEG 29KT 3263 8434

$$
000 
WWUS52 KFFC 062132
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT WED MAY 6 2009

GAC269-062142-
/O.CAN.KFFC.SV.W.0258.000000T0000Z-090506T2215Z/
TAYLOR GA-
532 PM EDT WED MAY 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TAYLOR COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE 
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY 
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM AS IT 
CROSSES NORTHERN TAYLOR COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN GEORGIA.

LAT...LON 3254 8446 3256 8444 3256 8441 3260 8441
      3262 8437 3271 8433 3274 8428 3272 8426
      3273 8423 3268 8418 3267 8410 3263 8405
      3258 8406 3248 8442
TIME...MOT...LOC 2132Z 252DEG 29KT 3265 8427

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:32 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 6, 3:32 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
332 PM EDT WED MAY 6 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
MAIN FORECAST CONCERN THIS PERIOD IS THE LINE OF CONVECTION PUSHING
THROUGH THE FORECAST AREA AND THREAT OF SEVERE WEATHER THIS
EVENING. GFS/NAM CONTINUE TO SHOW CAPES IN THE 2000-3000 RANGE
THROUGH THIS EVENING...HELICITIES OF 200-300...AND 50KT+ LOW LEVEL
JET MOVING ACROSS THE AREA AHEAD OF THE SHORT WAVE. SHORT TERM
MODELS ARE IN GOOD AGREEMENT BRINGING THE SHORT WAVE ACROSS THE
AREA BY EARLY TOMORROW MORNING. GFS EXHIBITING CONVECTIVE FEEDBACK
ISSUES AND NAM APPEARS TO HAVE A BETTER HANDLE ON THE CURRENT
ACTIVITY SO HAVE HEDGED TOWARD MET GUIDANCE POPS OVERNIGHT. NAM
SHOWING CONVECTION CURRENTLY OVER CENTRAL ALABAMA AND MISSISSIPPI
ROTATING ACROSS THE FORECAST AREA THIS EVENING. AFTER SHORT WAVE
EXITS THE AREA TOMORROW...MODELS SHOW SOME DRYING...ALTHOUGH NAM
NOT AS IMPRESSIVE AS GFS/ECMWF. WILL KEEP LOW CHANCE POPS ACROSS
THE AREA TOMORROW AFTERNOON AS SURFACE BOUNDARY AND WEAK IMPULSE
COULD FIRE ISOLATED TO SCATTERED CONVECTION BY AFTERNOON. THE
UPPER FLOW REMAINS PROGRESSIVE ACROSS THE ARE AS THE NEXT...WEAKER
SYSTEM APPROACHES NORTHWEST GEORGIA ON FRIDAY. SHOULD SEE A BRIEF
RESPITE EARLY FRIDAY WITH CHANCE POPS ACROSS THE NORTH BY
AFTERNOON.

WILL CONTINUE WIND ADVISORY UNTIL 7 PM ACROSS HIGHER ELEVATIONS OF
NORTH GEORGIA AS SHORT WAVE TRACKS ACROSS THE AREA THIS AFTERNOON.
FLASH FLOOD WATCH CONTINUES UNTIL TOMORROW MORNING AS RAINFALL
ACROSS NORTH GEORGIA SO FAR HAS RANGED FROM 1 TO 2 INCHES AND
ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE THIS EVENING.

GUIDANCE TEMPERATURES ARE PRETTY CLOSE HOWEVER MET HAS BEEN OUT
PERFORMING MAV THE PAST COUPLE OF DAYS. HAVE BASED THE SHORT TERM
TEMPERATURES ON MET GUIDANCE AND LOCAL BIASES.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
SOME DIFFERENCES NOTED IN THE EXTENDED MODELS THIS PERIOD.
PROGRESSIVE ZONAL FLOW ALOFT REMAINS ACROSS THE SOUTHEAST WITH
EMBEDDED SHORT WAVES MOVING MAINLY NORTH OF THE FORECAST AREA
THROUGH THE WEEKEND. THESE SHORT WAVES PUSH ANOTHER WEAK SURFACE
BOUNDARY DOWN ACROSS THE SOUTHEAST DURING THE DAY ON SATURDAY...
WASHING IT OVER SOUTHERN PORTIONS OF FORECAST AREA. GFS EXHIBITS
SOME CONVECTIVE FEEDBACK ISSUES...AND IS FURTHER SOUTH WITH EACH
IMPULSE THAN ECMWF/CANADIAN MODELS. WILL CONTINUE TO SPREAD CHANCE
POPS ACROSS THE AREA SATURDAY AND HOLD ON TO POPS SUNDAY AS
PROXIMITY FRONT OF FRONT AND AVAILABLE MOISTURE ENOUGH FOR
SCATTERED CONVECTION.  AN UPPER RIDGE BUILD EAST ACROSS THE GULF
COAST TUESDAY AND WEDNESDAY...BUT WITH MOISTURE OVER THE AREA AND
LINGERING SURFACE BOUNDARY SHOULD SEE CONTINUED ISOLATED DIURNALLY
DRIVEN CONVECTION DAYS 6 AND 7. GUIDANCE ADVERTISING NEAR NORMAL
TEMPERATURES THROUGH THE EXTENDED PERIODS AND SEE NO REASON TO
STRAY.

&&

.HYDROLOGY...
BEST CHANCES FOR HEAVY RAIN CONTINUE ACROSS N GA WITH WIDESPREAD
AMOUNTS OF 1+ INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION
COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL CONTINUE TO BE
WATCHED FOR FLOODING POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  81  63  88  64 /  80  20  10  20   5
ATLANTA         66  81  67  85  66 /  80  20  10  20   5
BLAIRSVILLE     58  77  58  81  60 /  80  20  10  40  20
CARTERSVILLE    62  80  61  85  63 /  80  20  10  40  20
COLUMBUS        68  85  68  88  67 /  60  30  10   5   5
GAINESVILLE     62  78  64  86  64 /  80  20  10  40  20
MACON           67  86  65  91  66 /  60  30  10  10   5
ROME            63  85  64  90  65 /  80  20  10  40  20
PEACHTREE CITY  62  81  64  87  62 /  80  20  10  10   5
VIDALIA         65  86  67  91  66 /  50  30  10  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BANKS...BARROW...BIBB...BUTTS...CARROLL...CHATTAHOOCHEE...
CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...DEKALB...DOUGLAS...
FAYETTE...FORSYTH...GREENE...GWINNETT...HALL...HARRIS...HEARD...
HENRY...JACKSON...JASPER...JONES...LAMAR...MADISON...MARION...
MERIWETHER...MONROE...MORGAN...MUSCOGEE...NEWTON...NORTH
FULTON...OCONEE...OGLETHORPE...PAULDING...PIKE...PUTNAM...
ROCKDALE...SOUTH FULTON...SPALDING...TALBOT...TAYLOR...TROUP...
UPSON...WALTON.

FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

12
Hazardous weather outlook, May 6, 11:21 AM EDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1121 AM EDT WED MAY 6 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1121 AM EDT WED MAY 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAIN ARE POSSIBLE TODAY
ACROSS NORTH AND MOST OF CENTRAL GEORGIA.

.SYNOPSIS...
A STRONG UPPER LEVEL TROUGH WILL MOVE FROM THE OZARKS INTO THE
OHIO VALLEY TODAY. A WARM FRONT PARKED ACROSS NORTH GEORGIA AND
VARIOUS OUTFLOW BOUNDARIES WILL PROVIDE THE FOCUS FOR REDEVELOPING
SHOWERS AND THUNDERSTORMS TODAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING... PENNY TO NICKEL
SIZE HAIL... WIND GUSTS TO 70 MPH... AND ISOLATED TORNADOES.
PERIODS OF HEAVY RAIN AND LOCALIZED FLOODING ARE ALSO LIKELY AS
STORMS CONTINUE TO REDEVELOP ALONG A WARM FRONT AND NUMEROUS
OUTFLOW BOUNDARIES ACROSS NORTH AND PARTS OF CENTRAL GEORGIA
TODAY.

.DISCUSSION...
A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A WARM...MOIST
AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. A STRONG LOW
LEVEL JET AHEAD OF AN UPPER LEVEL TROUGH WILL DEVELOP OVER NORTH
GEORGIA TODAY. THE INCREASED VERTICAL WIND SHEAR COUPLED WITH 1500
TO 2500 CAPES AND -2 TO -4 LI'S WILL BE SUFFICIENT TO SUPPORT
ISOLATED SUPERCELL THUNDERSTORMS... WITH DAMAGING WIND... LARGE
HAIL AND A FEW TORNADOES POSSIBLE. AT THIS TIME... IT APPEARS
STRONG STORMS WILL INITIALLY BEGIN ACROSS NORTH GEORGIA...THEN
DEVELOP SOUTHWARD ALONG OUTFLOWS DURING THE AFTERNOON AND EVENING
HOURS.

IN ADDITION TO ISOLATED SEVERE STORMS... THERE IS A THREAT OF
HEAVY RAIN AND LOCALIZED FLOODING FROM TRAINING STORMS. AN AREA OF
SHOWERS AND THUNDERSTORMS WILL PUSH INTO NORTH GEORGIA THIS
MORNING. THIS WILL HELP SATURATE THE GROUNDS AND LEAVE OUTFLOW
BOUNDARIES FOR REDEVELOPING STORMS LATER THIS AFTERNOON. WIDESPREAD
RAINFALL AMOUNTS OF 2 TO 3 INCHES... WITH SOME LOCALIZED HIGHER
AMOUNTS ARE EXPECTED... MAINLY ALONG AND NORTH OF A LINE FROM
CARROLLTON TO ATLANTA TO LAWRENCEVILLE TO HOMER. A FLOOD WATCH HAS
BEEN POSTED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...EXCEPT NORTH GEORGIA ON
THURSDAY OR CENTRAL GEORGIA ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS MORNING AND AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 6, 3:33 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
333 PM EDT WED MAY 6 2009

GAZ023>025-027-062015-
333 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL 415 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLOWERY BRANCH TO SOUTHWEST OF HOSCHTON...
MOVING NORTHEAST AT 45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS MADISON...JACKSON...BANKS AND HALL COUNTIES THROUGH 415 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AQUALAND
PARK...LAKE LANIER ISLANDS...FLOWERY BRANCH...OAKWOOD...HOSCHTON...
BRASELTON...CHESTNUT MOUNTAIN...ROAD ATLANTA-LANIER SPEEDWAY...
GAINESVILLE...TALMO...CANDLER...PENDERGRASS...ARCADE...JEFFERSON AND
PEACH STATE SPEEDWAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, May 6, 3:54 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     ATLANTA                 33.75N 84.39W
05/06/2009                   FULTON             GA   EMERGENCY MNGR

            A DOZEN TREES REPORTED DOWN...INCLUDING A FEW ON HOMES.
            ONE TREE DOWN AT CHILDRESS DRIVE AND ADAMS DRIVE. ANOTHER
            TREE DOWN AT GLEN ARDEN WAY AND NORTH HIGHLAND AVENUE. NO
            DETAILS PROVIDED REGARDING STRUCTURAL DAMAGE. NO
            INJURIES.

&&

JLF
Special weather statement, May 6, 4:24 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
424 PM EDT WED MAY 6 2009

GAZ067-069-079-062100-
424 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
EXTREME NORTHEAST TALBOT...UPSON AND EXTREME SOUTHEAST MERIWETHER
COUNTIES UNTIL 500 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
NORTHEAST TALBOT...UPSON AND SOUTHEAST MERIWETHER COUNTIES THROUGH
500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
PLEASANT HILL...SPREWELL BLUFF STATE
PARK...SUNNYSIDE...ROWLAND...HANNAHS MILL...THOMASTON...REDBONE
CROSSROADS...LOGTOWN AND THE ROCK. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, May 6, 4:41 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT WED MAY 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     6 WSW ATLANTA           33.72N 84.49W
05/06/2009                   FULTON             GA   EMERGENCY MNGR

            A DOZEN TREES REPORTED DOWN...INCLUDING A FEW ON HOMES.
            ONE TREE DOWN AT CHILDRESS DRIVE AND ADAMS DRIVE.

0300 PM     TSTM WND DMG     2 NE ATLANTA            33.77N 84.37W
05/06/2009                   FULTON             GA   EMERGENCY MNGR

            TREE DOWN AT GLEN ARDEN WAY AND NORTH HIGHLAND AVE.

&&
CORRECTED LOCATIONS AND TIMES.

SNELSON
Special weather statement, May 6, 4:44 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT WED MAY 6 2009

GAZ048-049-059-060-062130-
444 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
PUTNAM...JASPER...NEWTON AND MORGAN COUNTIES UNTIL 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEWBORN TO MONTICELLO...MOVING NORTHEAST AT
45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM...JASPER...NEWTON AND MORGAN COUNTIES THROUGH 530 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CALVIN...
MCELHENEYS CROSSROADS...EUDORA...NORTH ALCOVY...NEWBORN...MANSFIELD...
FARRAR...MONTICELLO...REESE...SHADY DALE...GODFREY...CENTRAL GEORGIA
EXPERIMENT STATION...MADISON...APALACHEE AND BUCKHEAD. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 6, 4:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 PM EDT WED MAY 6 2009

GAZ027-038-062130-
456 PM EDT WED MAY 6 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
OGLETHORPE AND MADISON COUNTIES UNTIL 530 PM EDT...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PAOLI TO CRAWFORD...MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH 530 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SMITHONIA...
HUTCHINGS...CRAWFORD...ARNOLDSVILLE...WATSON MILL BRIDGE STATE
PARK...PAOLI...COMER...LEXINGTON...CARLTON...SANDY CROSS...POINT
PETER AND VESTA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:24 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Treutlen, Washington, Wilkinson37 min
May 5, 8:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson28 min
May 6, 4:21 AM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more15 hr
May 6, 10:20 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee12 hr
May 6, 10:37 AM EDTRiver Flood WarningFFCForsyth, Fulton11 hr
May 6, 1:01 PM EDTRiver Flood WarningFFCDade8 hr
May 6, 1:51 PM EDTAreal Flood WarningFFCEmanuel, Jefferson12 hr
May 6, 2:54 PM EDTSevere Thunderstorm WarningFFCTroup25 min
May 6, 3:05 PM EDTSevere Thunderstorm WarningFFCMeriwether35 min
May 6, 3:43 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee62 min
May 6, 4:32 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot58 min
May 6, 4:43 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Upson36 min
May 6, 5:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.